Funny how we trust. We trust authority figures such as teachers, police, Doctors, political figures. It’s a funny business this trust thing. It must be in human nature to just trust that all of the above mentioned will simply do the right thing, especially Doctors. Their credo is “Do no harm” They swear an oath so why would a physician prescribe a drug that has a Black Box warning and a long ugly list of side effects for something as simple as a UTI or a sinus infection? A drug that was designed for use against Anthrax for a bad case of diarrhea? Who knows. A more thought provoking question is after treatment when patients present with severe and disabling side effects of the drug, now the patient is mentally ill. That’s another “profession” that gets a lot of undeserving respect, the psychologist. Doctors are now dabbling in psychology and assuming that patients who present with side effects of drugs are mentally ill rather then pursuing the actual medical complaints that patients present with. Here is a drug for your mental illness. The medical world has gone mad itself.
The burning question is would you take an antibiotic such as Cipro or Levaquin if you were fully informed of the possible side effects such as tendon tears, psychosis, damage to your mitochondrial DNA, clostridium difficile (deadly diarrhea) , and a very long recovery time of 5 years if you ever recover at all? It’s doubtful anyone would but Doctors hand it out like candy and victims are dropping like flies.
So what is it like to be healthy and vital and take 1 pill and literally “Wake up disabled?”.
I’ll let victims share their stories. They can tell it best.
Kelly Najera: I was a healthy 21 year old just graduating with my bachelors to work with people with disabilities. That was BEFORE levaquin. Now I am disabled. It only took 12 pills to destroy my life. Six years later I am still suffering with the effects from this drug day in and out.
Young, healthy and no prior health problems is a common theme with these drugs. Most doctors use these drugs so indiscriminately that most victims do not even have a confirmed infection. Doctors simply “throw pills” at anything that wanders into their office and currently, these dangerous chemptherapeutic drugs are the drug of choice.
Gregg Spooner was also disabled by Cipro: After 7 days on this drug, I woke up with debilitating nerve and tendon damage in my legs that spread to the rest of my body within the next 2 days. Four years later, my condition has not improved. I’ve lost my house, career, and most importantly, my old life.
I hope you as the reader are seeing a pattern here. Active, healthy people stopped dead in their tracks. Unable to physically live their lives because of a drug. Many people will say “This must be a rare side effect and every drugs has a percentage of side effects” . Here’s another good one: “These people mist be genetically weak or inferior. This is Darwinism.”
I really enjoy this one myself. Sorry but this is not the case. The drugs do damage to our DNA in the exact manner that chemotherapy does. Fluoroquinolones are classified as a chemotherapeutic drug so in the same fashion that chemo attacks and stops the replication of cells, so do fluoroquinolones. The drugs are indiscriminate in their attack of cells, they go after healthy cells the same as bacterial cells. Some cancer patients get no side effects from chemo and some fluoroquinolone users get no side effects from Cipro or Levaquin….until the very last pill. It’s the last pill that gets you. Victims report 1-2 pills disabled them and some victims report that they had 20 scripts and it was the last script that dropped them into Hell. It’s pretty diabolical stuff these drugs.
Virginia Kaplan: IV Levaquin for a suspected sinus infection, (which wasn’t) Oct. 08, immediate burning pain, head to toe. Resulted in 2 heart conditions within 4 days, wheelchair and lost my career of over 50 years. Almost 5 years and still in 24/7 pain, brain fog, lost of muscles and peripheral neuropathy.
Here’s another bizarre thing about FQ’s. The package insert warns against using these drugs on people over 50 or under 18. Let me also mention that it is done every day. Young people in the prime of their lives unable to graduate high school or go onto college. Older people who should be enjoying their golden years now disabled and rapidly degenerating from the effects and many simply dying from their “side effects”.
I hope I have your attention now. If I don’t, this will hook you for sure. Sex. Yes, sex. Victims report to me every day that these drugs devastate libido and cause sexual dysfunction. No one talks about it but it’s very real. Have a happy marriage? You can wave good by to that because fluoroquinolones have a horrific effect upon mood, emotion, mental stability and sexual function. In the “Real World” of victims, the divorce rates are upwards of 50%. Affairs within a marriage have a better rate of out come than fluoroquinolones.
Still undecided? Possibly you as the reader are saying”I took Cipro and I did just fine”.
The drugs have a cumulative effect. The damage slowly build up in the system and effects can be immediate or have a delayed onset, up to 8 months to a year. Your next prescription may be your last or the one that drops you off the cliff.
Talk to your doctor about the Black Box warning. Ask questions. Question authority. Be a rebel. Empower yourself. Be your own health advocate because it will be your future you are protecting.
About me, the author. My name is Erin Wilson and I am an advocate and peer counselor for victims of fluoroquinolone toxicity. A two time victim of Levaquin, I have lived it and seen it all. I now counsel victims in recovery and make the public aware of the devastating effects of these drugs. If you have been harmed by Cipro, Levaquin or Avelox or any fluoroquinolone drugs, there is help. Please visit http://fluoroquinolonevictimsadvocacynetwork.webs.com/. There is support and help for recovery.